Viewing 10 reply threads
  • Author
    Posts
    • #28720
      George Beck
      Participant

      On the full dose of Esbriet for about two weeks and have developed itchy skin. Chest, back, legs, etc. Not the end of the world, but it sure is annoying. Anyone else? Have you found an answer?

       

    • #29554
      Rob
      Participant

      I had some itchy skin and rashes(from the sun) when first taking Esbriet but they definitely diminished over time. I still have a sunscreen stick to rub on the back of my hands when driving or golfing.

    • #29556
      George Beck
      Participant

      Interesting, Rob. I stopped Esbriet for two weeks at the suggestion of my pulmo, but the itchiness continued. We do have a cat, but have had cats for a long time. No problem with the sun. Still looking for an answer. If you are in fact a dog, this might explain your itchiness.

    • #29574
      Karen Martin
      Participant

      I also have itching with Esbriet and I have been on it for two years now.  Backs of my hands, back, legs, ankles…you name it.  Lotion helps sometimes.  When it gets especially bad on the backs of my hands I have used cortisone cream, which seems to stop it.

      (George, aren’t you clever, noting Bob’s avatar is a pup!)

    • #31974
      Janice C.
      Participant

      I too have experienced itchy skin and and redness on my hands, forearms and neck area and some tingling, but not until 4 months after starting Esbriet.  And then my face and eyes became puffy.  I checked with dr. and not my regular pulmonologist, suggested stopping the Esbriet for a week and then start medication again with one tab 3 times per day for a week, then 2 tabs , then back to normal dose.  Everything had returned to normal after 5 days of stopping medication.    After starting the Esbriet, I noticed itching and redness again.  I cover completely, use sunscreen and try to avoid the bad times of day for sunshine..11am til 4ish.  Am also wonder if heat triggers these symptoms?  Has anyone gotten treatment for this side affect?  Or suggestions to relieve these symptoms?

    • #31975
      George Beck
      Participant

      Glad to know that I am not the only one with Esbriet itchiness. This side effect is noted on the Esbriet insert, so I talked to a Genentech pharmacist, but no help there as he was unaware of this side effect. I itch all over, but especially on my back. I have found some relief with CeraVe Itch Relief Moisturizing Cream. But I have pretty much decided to tolerate itching in order to get a full dose of Esbriet. I have been on it for a year and have plateaued this year. Biggest problem now is fatigue and sleeping too much, along with coughing.

       

    • #31976
      Janice C.
      Participant

      Thank you for the CeraVe information.  I will put this on my list!  My next plan is to check with Dr.  and see if there is a prescription for this itchiness and rash.  So far it isn’t bad since I have just started Esbriet after being off of it for a week.  Sorry to hear about the fatigue and coughing.  Wish you well.  Do you know the difference between the Esbriet and Ofev?

    • #31990
      George Beck
      Participant

      All that I know about the meds is from this forum. Some can tolerate one but not the other. Difficult to tell if they are slowing progression, but the clinical trials seem to indicate that. I read on this forum that half of PF patients do not make it past three years from diagnosis if they are unmedicated. I was diagnosed Feb. of 2019. There are people on this forum that are 8 or 10 years from diagnosis.  There seem to be a lot of mice doing well and even with some reversals of PF. Hope these new meds move along.

    • #32369
      Malcolm Mann
      Participant

      Hi I’ve been on Esbriet for 2 years without too many side effects but lately developed itchy ankles.

      This is despite it being winter here with little sun exposure, the itch then spread up my legs, a chemist suggested “mometasone furoate 0.1%” a steriodal ointment. A tiny amount is rubbed on, in my case the itch has disappeared completely.

      It might work for others

      Cheers Mal

      • #32371
        Janice C.
        Participant

        Glad to hear this.  I definitely will ask my dr. about this.  I have terrible itchies on my arms and now my chest.  It itches like poison oak.  Otherwise the side effects of Esbriet are minimal.

    • #32372
      George Beck
      Participant

      Thank you, Mal!

       

    • #32394
      Ian Neilson
      Participant

      Yes I have intense itching but more worrisome is a progression of extensive eczema of chest, back, outer arms and outer thighs, top and sides of feet. The rash started localized to my thighs last September.  I’ve been on Esbriet since 2016 with no appreciable progression of ILD.  I have fortunately very few symptoms (no cough just shortness of breath with extreme exercise) so I was reluctant to stop Esbriet.  I took a drug holiday in December for 2 weeks and now my pulmonologist want me to stop again – it is 2 weeks and I’ll be seeing her next week.

      I use a ‘tub’ of 0.1% triamcinolone cream and moisturizing cream – another tub of cetafil.  Though the best treatment is underarmor long underwear to stop me from scratching – getting difficult to comply in the summer but I live in Maine so what’s summer?  My rash isn’t related to sun exposure and I’ve had a biopsy by my dermatologist.

      Any advice would be appreciated.  I’m wondering about changing to another anti fibrotic.

      Ian N

Viewing 10 reply threads
  • You must be logged in to reply to this topic.

©2022 KLEO Template a premium and multipurpose theme from Seventh Queen

CONTACT US

We're not around right now. But you can send us an email and we'll get back to you, asap.

Sending

Log in with your credentials

or    

Forgot your details?

Create Account

Verify you are not a robot